Welcome to WeightLossChat.org!   

Advertisments:




Adderall / Vyvanse Question?

Depression making it hard to lose weight?

Adderall / Vyvanse Question?

Postby Abban » Fri Jul 07, 2017 7:05 am

For a year I was taking Vyvanse (it's like Adderall) according to my doctor's prescription. I started at a lw dose 30 mg. My life vastly improved. I was more energetic, happier, more focused, I made honor roll at school.


A few months later 30mg was no longer working, so my doctor increased my daily dose to 50mg. Our understanding, as at the beginning of the 30mg dose, was that I would only take the med on days when I needed to improve my focus & concentration. So I continued to do just that. Not taking it every day. But I think I liked the effects so much that I did take a pill on most days. At 50mg I was doing great. And my athletic abilities increased. My physical endurance was amazing. Running, climbing, weight lifting, you name it.

A few months later, 50mg was no longer working! So she upped my dose to 60mg per day, as needed. By then I needed it every day.

By the end of that glorious year, 60mg was no longer doing the trick either. I was also getting headaches late in the day, consistently. And I was experiencing severe depression toward the evenings and on days when I didn't take it.

So I've been off the medicine for several months now.

And over the past month or so my life has gradually gone back to the awful way it was before the medicine. I can hardly think or function. I think about food all the time. I'm gaining weight again after the glorious year of weighing only 100lbs, I'm now at 120 and climbing, and it's not a healthy weight for my frame (I'm tiny). I'm depressed. I just want to lay in bed & eat all day. And do nothing else. This isn't good.

I want to know if a doctor would recommend going back on Vyvanse, since I've had a break from it for several months. Maybe I could start back at 30mg, and maybe I can enjoy another yearof productivity & happiness?

I simply did not function before Vyvanse. And once again, without it, I can no longer function.
Abban
 
Posts: 12
Joined: Fri Jan 10, 2014 10:56 pm

Adderall / Vyvanse Question?

Postby Siomon » Fri Jul 07, 2017 7:19 am

I am sorry to know that you are depressed and have no energy.
But there is good news.
As a Pharmacist I literally obsess about how I can help people like yourself. If it makes you feel better, this medication is intended to work exactly how it did on you and stopping the medication, although not life threatening, can make you feel the same way you are describing.
I suspect that at 60mg the medication was losing it's effectiveness in the evening which would explain your depression .
As soon as you can I suggest you get in contact with the DR. prescribing this medication to you and explain what has happened. I can think of no reason in the world a competent DR. would not start you back on the Vyvanse.
The highest dose available is a 70mg Vyvanse capsule. Once you are titrated to the highest dose it will either work all day and you won't feel depressed or if you start getting depressed in the evening there is always a way to fix the problem.
Many patients take a shorter acting dosage form in the afternoon to ensure coverage all day and I really think this is what you will need.
Generally Adderall tablets are prescribed to be taken in the afternoon so that you will not have these problems in the evening.
The dose you will start on is probably going to be 5mg or 10mg of Adderall, once this medication is added you should be taken care of.
If not, as I mentioned earlier, there is always a way to fix the problem.
Make sure the DR. you choose is willing to work with you and make certain to explain everything that has happened. Also realize that there are many health care professionals like myself who have your best interest in mind. If you need any other help you need please let me know and I will respond as soon as possible. Do not hesitate to ask, I went to school for 8 years and this is my passion. I hope this makes you feel better.
Siomon
 
Posts: 12
Joined: Thu Apr 03, 2014 3:22 am


Return to Depression & Weight Loss

cron